Alert archive / North Carolina / Tornado Warnings in 2009
Tornado Warning 28, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Aug 2, 2009, 2:36 PM EDT for Craven County, Jones County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2009, 2:36 PM EDT (18:36 UTC)
- Expired
- Aug 2, 2009, 3:05 PM EDT
- In force
- 29 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Craven County, NC, Jones County, NC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1713 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KMHX 021836
TORMHX
NCC049-103-021915-
/O.NEW.KMHX.TO.W.0028.090802T1836Z-090802T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
236 PM EDT SUN AUG 2 2009
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...NEW BERN...JAMES CITY...
CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 315 PM EDT
* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR COMFORT...
OR 10 MILES NORTH OF HALF MOON...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
RHEMS BY 310 PM EDT...
RIVER BEND...CLARK...TRENT WOODS AND TUSCARORA BY 315 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3496 7749 3497 7756 3500 7758 3528 7707
3516 7698 3515 7699 3514 7696 3510 7694
3506 7695 3505 7699 3504 7699 3492 7728
3494 7733 3491 7738
TIME...MOT...LOC 1836Z 239DEG 23KT 3497 7743
$$
51 follow-up statement
000
WWUS52 KMHX 021905
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
305 PM EDT SUN AUG 2 2009
NCC049-103-021911-
/O.CAN.KMHX.TO.W.0028.000000T0000Z-090802T1915Z/
JONES NC-CRAVEN NC-
305 PM EDT SUN AUG 2 2009
...THE TORNADO WARNING FOR CRAVEN AND JONES COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND THE THREAT FOR A TORNADO HAS ENDED.
LAT...LON 3496 7749 3497 7756 3500 7758 3528 7707
3516 7698 3515 7699 3514 7696 3510 7694
3506 7695 3505 7699 3504 7699 3492 7728
3494 7733 3491 7738
TIME...MOT...LOC 1901Z 239DEG 23KT 3505 7726
$$
5What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Aug 2, 1:24 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 2, 1:24 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
124 PM EDT SUN AUG 2 2009
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OFF THE COAST THROUGH MUCH OF NEXT
WEEK. A FRONT WILL APPROACH THE AREA SLOWLY THROUGH THE WEEKEND
AND REMAIN NEAR THE AREA DURING THE WEEK. ANOTHER FRONT IS
EXPECTED TO MOVE INTO THE AREA THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1045 AM SUNDAY...MORE WIDESPREAD CONVECTION EXPECTED THIS
AFTERNOON INTO TONIGHT AS A FAIRLY ROBUST SHORTWAVE TRAVERSES THE
AREA. CONVECTION SHOULD BE ENHANCED BY INCREASING UPPER DIVERGENCE
AS UPPER JET TRANSLATES EASTWARD ACROSS THE MID ATLANTIC.
WIDESPREAD CLOUDINESS INHIBITING DESTABILIZATION CURRENTLY, BUT
CLOUDS ARE THINNING TO THE WEST AND THIS SHOULD TRANSLATE INTO
INCREASING INSTABILITY BY MID AFTERNOON. WITH BULK SHEAR VALUES
AROUND 30 KT EXPECTED...THERE IS ENOUGH SHEAR TO SUPPORT UPDRAFT
ORGANIZATION AND MULTI-CELLULAR SEVERE THUNDERSTORMS WITH DAMAGING
WINDS THE PRIMARY THREAT ALTHOUGH THE MOST INTENSE STORMS WILL
LIKELY CONTAIN LARGE HAIL AS WELL. LOCALLY HEAVY RAINFALL WILL
ALSO OCCUR WITH A THREAT FOR POOR DRAINAGE/URBAN FLOOD PROBLEMS
WITH PW VALUES OF 2+ INCHES GUARANTEEING TORRENTIAL DOWNPOURS.
WILL NOT CHANGE POPS WITH THIS UPDATE THOUGH THINK THEY ARE LITTLE
TOO LOW ALONG THE COAST. TEMPS A COUPLE OF DEGREES COOLER THAN
YESTERDAY GIVEN INCREASING CLOUD COVER WITH HIGHS MID/UPPER 80S
EXPECTED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
AS OF 430 AM SUNDAY...CONVECTION WILL DIMINISH FROM WEST TO EAST
THIS EVENING AND OVERNIGHT AS SHORT WAVE AND UPPER JET ADVANCES
EAST. LIKELY POPS WILL CONTINUE OVER FAR EASTERN SECTIONS
OVERNIGHT WITH CHANCE POPS ELSEWHERE. SEVERE THREAT EXPECTED TO
DIMINISH WITH LOSS OF HEATING BUT A FEW STORMS MAY STILL PRODUCE
GUSTY WINDS ALONG WITH TORRENTIAL DOWNPOURS. CHANCE POPS ON
MONDAY THEN PRECIP CHANCES DIMINISH GREATLY BY TUE AS COLUMN
BEGINS TO DRY OUT AS WESTERLY MID/UPPER LEVEL FLOW DEVELOPS WITHIN
DAMPENING UPPER TROUGH. WILL KEEP SLIGHT CHANCE ALONG THE SEA BREEZE
ON TUE AND ALONG COASTAL SECTIONS TUE NIGHT. HIGHS MONDAY NEAR
NORMAL THEN TEMPS WARM TO THE LOW/MID 90S INLAND ON TUE AS THE
WESTERLY FLOW DEVELOPS. OVERNIGHT LOWS MAINLY LOW TO MID 70S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 315 PM SATURDAY...DIFFERENCES BETWEEN THE MORE TROUGHY GFS AND
THE HIGHER HEIGHT FIELDS OF THE ECMWF LED TO GOING WITH THE MORE
CONSISTENT ECMWF MODEL. AS THE EASTERN TROUGH PERSISTS INTO MID WEEK
NEAR NORMAL TEMPERATURES/PRECIPITATION CAN BE EXPECTED. LATE IN
THE WEEK/OVER THE WEEKEND A DECAYING FRONT WILL APPROACH AND STALL
NEAR NC. THE ECMWF IS INDICATING A STRONG RIDGE OVER THE MID
ATLANTIC EARLY NEXT WEEK WHICH SHOULD LEAD TO ABOVE NORMAL
TEMPERATURES IF IT VERIFIES.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
UPPER LEVEL DYNAMICS AND APPROACHING SFC BOUNDARY SUPPORTING OF
STRONG TSTMS ACROSS RTES INTO THIS EVENING. CONVECTION TO BRING
CIGS/VSBYS AOB MVFR WITH GUSTS AROUND 40 KT AND LOCALLY HIGHER IN
STRONGEST STORMS. THE FRONT STALLS TO THE W TONIGHT WITH MOIST
SWLY FLOW PERSISTING ACROSS RTES WITH SHOWERS/TSTMS LIKELY
PERSISTING THROUGH THE OVERNIGHT...ESPECIALLY NEAR THE COAST. MVFR
CIGS EXPECTED TO BE PREDOMINATE WITH IFR CIGS POSSIBLE ACROSS THE
COASTAL PLAIN TONIGHT INTO MON MORNING. SHOWERS AND TSTMS TO
CONTINUE MON CONCENTRATED OVER ERN RTES.
VFR CONDITIONS OUTSIDE OF SCATTERED CONVECTION AND ANY EARLY MORNING
FOG/STRATUS THROUGH THE WEEK. WINDS WILL CONTINUE FROM THE
SOUTHWEST WITH THE BERMUDA HIGH REMAINING THE MAIN WEATHER FEATURE.
&&
.MARINE...
MODERATE SWLY FLOW CONTINUES ACROSS THE WATERS WITH THE BERMUDA
HIGH OFFSHORE AND A FRONT APPROACHING FROM THE W. WINDS AROUND
15-20 KT WILL CONTINUE TONIGHT WITH SEAS UP TO 6 FT ACROSS THE
CENTRAL WATERS. INCREASED CONVECTIVE ACTIVITY EXPECTED ACROSS THE
WATERS THROUGH MON WITH PERIODS OF SQUALLS POSSIBLE ACROSS THE
WATERS. THE FRONT STALLS TO THE W MON WITH GRADIENTS WEAKENING AND
EXPECT WINDS DIMINISHING TO 15 KT OR LESS MON AFTERNOON. SEAS WILL
ALSO SUBSIDE MONDAY AND EXPECT TO DROP BELOW 6 FT ACROSS THE
CENTRAL WATERS BY MON EVENING. WILL MAINTAIN SCA FROM OREGON INLET
TO CAPE LOOKOUT THROUGH MONDAY AFTERNOON.
THE BERMUDA HIGH CONTINUES TO DOMINATE THE WEATHER PATTERN FOR
MUCH OF NEXT WEEK WITH SOUTHWEST FLOW DOMINATING AND ANY APPROACHING
FRONT STALLING WEST OF THE REGION. WINDS FOR THE MOST PART EXPECTED
TO REMAIN 15 KT OR LESS AND SEAS 5 FT OR LESS TUESDAY THROUGH
THURSDAY. MODELS SUGGESTING A FRONT MAY PUSH S INTO THE WATERS
LATE IN THE WEEK BUT HAVE FOLLOWED HPC GUIDANCE FOR NOW KEEPING
SLY FLOW ACROSS THE WATERS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR AMZ156.
&&
SYNOPSIS...JW
NEAR TERM...JME
SHORT TERM...JW
LONG TERM...JME
AVIATION...SK
MARINE...SKHazardous weather outlook, Aug 2, 5:36 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 536 AM EDT SUN AUG 2 2009 NCZ029-044>047-079>081-090>094-098-030945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 536 AM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. IN ADDITION...TORRENTIAL DOWNPOURS WILL BE POSSIBLE WITH ANY OF THE STORMS...WHICH COULD RESULT IN LOCALIZED FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ095-103-104-030945- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 536 AM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. IN ADDITION...TORRENTIAL DOWNPOURS WILL BE POSSIBLE WITH ANY OF THE STORMS...WHICH COULD RESULT IN LOCALIZED FLOODING OF POOR DRAINAGE AREAS. THERE IS ALSO A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 2, 12:36 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1236 PM EDT SUN AUG 2 2009 NCZ079-090-091-021730- DUPLIN-LENOIR-GREENE- 1236 PM EDT SUN AUG 2 2009 ...STRONG THUNDERSTORMS WILL AFFECT GREENE...LENOIR AND DUPLIN COUNTIES UNTIL 130 PM EDT... AT 1234 PM EDT...THERE WAS A LINE OF STRONG THUNDERSTORMS FROM 19 MILES NORTHWEST OF LA GRANGE TO 30 MILES WEST OF WARSAW...OR FROM 12 MILES NORTH OF GOLDSBORO TO 30 MILES WEST OF WARSAW...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LA GRANGE AT 120 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE FAISON...DEEP RUN...SNOW HILL. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL IN EXCESS OF AN INCH IN AN HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 8
Special weather statement, Aug 2, 1:00 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 100 PM EDT SUN AUG 2 2009 NCZ029-044-021800- MARTIN-PITT- 100 PM EDT SUN AUG 2 2009 ...STRONG THUNDERSTORMS WILL AFFECT PITT AND MARTIN COUNTIES UNTIL 200 PM EDT... AT 100 PM EDT...THERE WERE STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF FARMVILLE...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FARMVILLE AT 115 PM EDT...BELL ARTHUR AT 120 PM EDT...BRUCE AT 125 PM EDT...GREENVILLE AT 130 PM EDT...HOUSE AT 135 PM EDT... STATON AT 140 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BETHEL...ROBERSONVILLE...WILLIAMSTON...WINTERVILLE... PACTOLUS...ROUNDTREE...SMITHWICK...STOKES AND BELLS FORK. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL IN EXCESS OF 1 INCH IN AN HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 8
Special weather statement, Aug 2, 1:59 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 159 PM EDT SUN AUG 2 2009 NCZ029-044>046-080-081-090>094-098-021900- DUPLIN-JONES-LENOIR-WASHINGTON-MARTIN-PITT-TYRRELL-BEAUFORT-PAMLICO- CRAVEN-WESTERN HYDE-ONSLOW- 159 PM EDT SUN AUG 2 2009 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...HYDE...CRAVEN... PAMLICO...BEAUFORT...TYRRELL...PITT...MARTIN...WASHINGTON...LENOIR... JONES AND DUPLIN COUNTIES UNTIL 300 PM EDT... AT 159 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 16 MILES NORTHEAST OF WILLIAMSTON TO 35 MILES WEST OF NEW BERN...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WASHINGTON AT 210 PM EDT...RIVER ROAD AT 220 PM EDT...PLYMOUTH AT 225 PM EDT...NEW BERN AT 245 PM EDT...JAMES CITY AT 255 PM EDT.. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
Local storm report, Aug 2, 2:10 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
210 PM EDT SUN AUG 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG WINTERVILLE 35.53N 77.40W
08/02/2009 PITT NC LAW ENFORCEMENT
TREE DOWN AT SOUTH CENTRAL HIGHSCHOOL.
&&
BMELENDELocal storm report, Aug 2, 2:11 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
211 PM EDT SUN AUG 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG WINTERVILLE 35.53N 77.40W
08/02/2009 PITT NC LAW ENFORCEMENT
POWER LINES DOWN ON VERNON WHITE RD.
&&
BMELENDESpecial weather statement, Aug 2, 2:21 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 221 PM EDT SUN AUG 2 2009 NCZ092-093-095-098-021915- JONES-CRAVEN-CARTERET-ONSLOW- 221 PM EDT SUN AUG 2 2009 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CARTERET...CRAVEN AND JONES COUNTIES UNTIL 315 PM EDT... AT 222 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER HALF MOON... MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR JACKSONVILLE AT 230 PM EDT...PUMPKIN CENTER AT 235 PM EDT...KELLUM... AND...PINEY GREEN AT 240 PM EDT...DEPPE AT 250 PM EDT...MAYSVILLE AT 300 PM EDT...KUHNS AT 310 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE NEW RIVER AIR STATION...CATFISH LAKE...CATHERINE LAKE...CROATAN...HUBERT...MIDWAY PARK...RIVERDALE...SILVERDALE... STELLA...CAMP BRYAN...GREAT LAKE...LONG LAKE...LITTLE LAKE AND NEUSE FOREST. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:09 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Lenoir, Martin, Pitt | 51 min |
| Aug 2, 1:47 PM EDT | Special Marine Warning | MHX | 58 min | |
| Aug 2, 2:03 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Washington | 57 min |
| Aug 2, 2:56 PM EDT | Special Marine Warning | MHX | 64 min | |
| Aug 2, 3:23 PM EDT | Special Marine Warning | MHX | 67 min | |
| Aug 2, 3:40 PM EDT | Areal Flood Advisory | MHX | Jones | 3 hr |
| Aug 2, 4:08 PM EDT | Special Marine Warning | MHX | 52 min | |
| Aug 2, 4:40 PM EDT | Special Marine Warning | MHX | 95 min | |
| Aug 2, 4:56 PM EDT | Special Marine Warning | MHX | 64 min | |
| Aug 2, 5:41 PM EDT | Special Marine Warning | MHX | 64 min |
Nearby
Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.